Thunderstorm Wind, Bladen
- When
- June 20, 12:00 PM EST
- Where
- Bladen County, 6 mi NE of White Lake
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.720, -78.433
A large tree was reported down on power lines.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 20, 9:05 AM EST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED TO IDENTIFY PREV DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1005 AM EDT FRI JUN 20 2003 COLD FRONT JUST THIS SIDE OF THE MOUNTAINS AS OF 13Z. WV IMAGERY SHOWS A RESPECTABLE CURL ALOFT OVER THE UPPER OHIO VALLEY...AND EXPECT IT TO PROVIDE MORE SUPPORT TO MOVE THAT PORTION OF THE FRONT E RATHER THAN MOVE THE SOUTHERN PORTION SE. THIS FRONT IS STILL STRONG ENOUGH TO MAKE IT TO THE COAST...AND ANY CONVECTION THAT DEVELOPS DURING THE HEAT OF THE DAY WILL HELP MOVE IT SE. FROPA DURING THE EVENING APPEARS REASONABLE. STILL LOOKING FOR CONVECTION TO FIRE AROUND MAX HEATING THIS AFTERNOON...SO LIKELY POPS IN GOOD SHAPE. MAX TEMPS IN THE 85-90 RANGE ALSO WELL ON TRACK SO NO ZFP UPDATE PLANNED AT THIS TIME. MARINE...WINDS WEST SOUTHWEST AT 10 TO 15 KTS AT THE BUOYS THIS MORNING WITH SEAS OF 3 TO 4 FT. SURF REPORTS INDICATING WAVES 2 TO 3 FT THIS MORNING AND 06Z WAVE WATCH SHOWING SEAS FALLING TO 3 FEET BY AT THIS TIME. SO ONLY CHANGES WITH THIS PACKAGE ARE TO INITIALIZE WINDS AND LOWER SEAS 1 FT. .ILM... .NC...NONE. .SC...NONE. PUBLIC: RAS MARINE: HAWKINS 300 AM EDT: PUBLIC: ISOLATED CONVECTION OVER GEORGETOWN COUNTY SHOULD CLEAR OUT OVER THE NEXT HOUR. BELIEVE MODELS ARE A BIT FAST MOVING COLD FRONT OFFSHORE TONIGHT. FOR THIS MORNINGS ZONE PACKAGE WILL HOLD OFF COASTAL FROPA TIL JUST AFTER MIDNIGHT. LIKELY POPS THIS AFTN AND EVENING...THEN SCT POPS TIL MIDNIGHT. MOISTURE PROFILES NOT AS DEEP AS SEEN RECENTLY. STILL LOOKING AT A DRY WEEKEND. GFS/ETA CONSISTENT IN BRINGING IN A DEEP DRY AIRMASS WITH NEXT HI PRES. MRF/ECMWF ALSO REASONABLY CONSISTENT AT THE END OF THE OUTLOOK PD. WILL CONTINUE TO KEEP IT DRY THRU THEN. MARINE: WITH THE PASSAGE OF A SHORT WAVE TROUGH EARLIER...WINDS HAVE VEERED A BIT MORE TO THE W AND HAVE DIMINISHED IN SPEED CONSIDERABLY. EXPECT SEAS TO GRADUALLY SUBSIDE AS A RESULT. WINDS SHOULD BACK MORE TO THE SW DURING THE DAY AS THE COLD FRONT APPROACHES THE COAST...WITH SPEEDS IN THE 10-15 KT RANGE. COLD FRONT SHOULD CROSS THE WATERS TONIGHT...WITH A NLY FLOW DEVELOPING IN ITS WAKE. A GENERALLY LIGHT OFFSHORE WILL THEN PERSIST FOR THE REMAINDER OF THE FORECAST PERIOD AS HIGH PRES RIDGES IN. FCSTID = 40 ILM 88 66 84 61 / 60 40 0 0 LBT 87 63 83 59 / 60 30 0 0 FLO 88 65 84 60 / 60 30 0 0 MYR 86 67 83 62 / 60 40 0 0 .ILM... .NC...NONE. .SC...NONE. PUBLIC: KREITNER MARINE: JAQ
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-202030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1031 AM EDT FRI JUN 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND EVENING SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT THAT WILL BE APPROACHING THE COAST. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS THIS AFTERNOON AND EVENING. ALSO...FLOODING WILL CONTINUE ALONG PORTIONS OF THE GREAT PEE DEE RIVER. SEE THE LATEST RIVER FLOOD STATEMENT ISSUED BY NWS WILMINGTON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE GREAT PEE DEE RIVER WILL CONTINUE ABOVE ITS FLOOD STAGE. SEE THE LATEST RIVER FLOOD STATEMENTS AND DAILY RIVER AND LAKE SUMMARIES ISSUED BY NWS WILMINGTON .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND THIS EVENING. HAWKINS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1142 AM EDT FRI JUN 20 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0656 PM 1 NE LAKE VIEW SC WIND DAMAGE
06/19/03 DILLON TREES DOWN
DRHThe Wilmington radar (KLTX), 81 km away, was scanning. The volume nearest the first event began at 17:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
A large tree was reported down on power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2003Every state in 2003This day in weather historyWarnings in North Carolina, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364499.